Ramu, Anantha S and Ganesan, R (1993) Parametric instability of stochastic columns. In: International Journal of Solids and Structures, 30 (10). pp. 1339-1354.
Colums.pdf - Published Version
Restricted to Registered users only
Download (980Kb) | Request a copy
Columns which have stochastically distributed Young's modulus and mass density and are subjected to deterministic periodic axial loadings are considered. The general case of a column supported on a Winkler elastic foundation of random stiffness and also on discrete elastic supports which are also random is considered. Material property fluctuations are modeled as independent one-dimensional univariate homogeneous real random fields in space. In addition to autocorrelation functions or their equivalent power spectral density functions, the input random fields are characterized by scale of fluctuations or variance functions for their second order properties. The foundation stiffness coefficient and the stiffnesses of discrete elastic supports are treated to constitute independent random variables. The system equations of boundary frequencies are obtained using Bolotin's method for deterministic systems. Stochastic FEM is used to obtain the discrete system with random as well as periodic coefficients. Statistical properties of boundary frequencies are derived in terms of input parameter statistics. A complete covariance structure is obtained. The equations developed are illustrated using a numerical example employing a practical correlation structure.
|Item Type:||Journal Article|
|Additional Information:||Copyright of this article belongs to Elsevier Science.|
|Department/Centre:||Division of Mechanical Sciences > Civil Engineering|
|Date Deposited:||18 Feb 2011 07:04|
|Last Modified:||18 Feb 2011 07:04|
Actions (login required)